Author: Sorting Last Post on Top Message:
HAPPINESSX101 Posts: 89
7/12/13 5:16 P

I am on Seroquel which is a big weight gainer

PONSELLE Posts: 700
7/11/13 7:05 A

Mynephew sometimes refuses to take drugs he needs because they are weight positive. His weight goes up and down all the time and he's still a young man. This is very hard for him. After Xmas this year I started a med and didn't change my eating at all, and hadn't gained any during the holidays, after about 2 wks I had gained over 5 lbs! I quit taking the med but can't lose the extra weight! Even after 6 mos of dieting!

Life is not a having and a getting, but a being and a becoming. -Matthew Arnold
The size of your mountain is determined by your perception of it. If you think it's unconquerable, then it is.If you think you can overcome it, then you can.-Unknown
AMBERDAVVN SparkPoints: (237)
Fitness Minutes: (130)
Posts: 41
7/10/13 5:32 A

I recently was on an atypical antipsychotic in addition to my other medication. The side effects stated that mild weight gain was possible. Because I have an eating disorder that is triggered easily, we went for that one. 60 lbs later ( and in full blown eating disorder) I had enough.. turns out a recent study on this particular drug ended up with causing "astonishing weight gain". I went off of it about 2 months ago.. not as stable (on disability for a few mental illnesses) but I stopped gaining. Now Im in the process of trying very hard to lose it - I mean I exercised before but I kept gaining. I am just beginning to see results with the 24 day challenge, but man I REALLY have to work at it.. its almost like part of the drug is still in my system. My other medications do not cause any gain. Soo that being said, talk to your Psychiatrist in depth about the different medication "cocktails" that will work best for you and be firm about not having a gain side effect. There are options.

�Whether you think you can or can�t, you�re right.� ~Henry Ford
REBCCA SparkPoints: (306,073)
Fitness Minutes: (171,858)
Posts: 21,340
12/23/12 9:39 P

Why are you taking medication? When I see all the contra-indications to meds I see advertised it baffles me that more natural alternatives are not explored by the people who take meds. If you take something that makes you gain weight what else is is it doing?

"'Enough' is a feast. Buddhist proverb
WANDERINONE Posts: 4,489
12/23/12 5:47 P

First, read the book Wheat Belly by Dr Davis which is 14 bucks on Then try eliminating wheat, gluten and starchy carbs. It won't be very hard to do. Then you will lose the weight. Good luck. I too am on meds that make you gain weight. But I found it was the wheat, and the fact that some meds cause blood sugar to rise, leading to increased insulin resistance and more fat storage. UGH. It took me a long time to learn this and I did so by accident.
Just saying, or suggesting. Good luck. Oh, bytheway, I hate meds but sometimes they are necessary for health. And, most meds are a bandaid and do not cure the problem. Please read the book.

SparkGuy says: :You get one shot at life. Grab it and take control of your destiny starting today!"

I have learned in whatever state I am, to be content.
Philippians 4:11
NEEDTOLOOSE1 Posts: 1,672
12/23/12 1:32 P

The doctor changed a lot of my medications when I went to him to loose weight. It took some time to find the right medications that would work for me. He changed my blood pressure med's - that one was hard, finding one that would control mh blood pressure. It was a long process and it did help somewhat, but it still a lot of work on my part.

Pat - from Iowa
"One Day At a Time"
Central time zone
BRITOMART Posts: 7,682
12/23/12 1:16 P

Sounds like something to discuss with your doctor. It may be a particular food or combination that is reacting wth the meds. Or there may be an alternative therapy--no question, no answer.

Good success to you.


Every moment is unique, unknown, completely fresh. ~~ Pema Chodron

* + * + * + *
If nothing changes...nothing changes.
HAPPINESSX101 Posts: 89
12/22/12 11:33 P

I am on a medication that makes me gain a lot of weight fast. I stoip gaining weight and then i started another medication. Well the other medication doesn't cause weight gain, but in combination with the other medication it causes me to gain twice as much weight.
I am trying to lose this weight, but it is very hard. Anyone else going through this and what are you doing to help yourself.
This has me very frustrated. I hate being fat.

Page: 1 of (1)  

Other Staying Motivated Topics:

Topics: Last Post:
falling off track 2/21/2014 3:27:40 PM
Feeling weaker than ever before 12/12/2013 9:57:00 AM
Need Some Help and Suggestions 11/14/2014 11:28:56 AM
Why can't I stay motivated for more than a day? 1/22/2014 4:02:12 PM
SparkPeople Article 12/16/2013 8:15:04 PM